MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: one (1) device has been captured under lot kxnd.One (1) device has been captured under lot jdaa.The lot number is unknown for one (1) device.Two (2) of the three (3) devices have been returned and are pending evaluation.A supplemental vmsr will be submitted upon completion of investigation.
 
Event or Problem Description
This report summarizes three malfunction events where yukon oct polyaxial screws fractured intra-operatively.Surgery was successfully completed and no adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Upon review of the two returned devices, it was observed that the screws had fractured immediately below the ball feature of the screw shank.Analysis of the fracture indicated that the failure likely occurred in torsion.According to the rep, the patient had sclerotic bone.Inserting screws in harder than normal bone can compound torsional forces at the shaft, resulting in a failure of this nature.The screw shafts were left in the patient, and the surgery was completed.One device was not returned.It is possible that excessive torsional forces compromised the structural integrity of the screw shank.However, as the device was not returned for evaluation, the root cause could not be determined conclusively.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11247964
Report Number3004774118-2021-00020
Device Sequence Number3649008
Product Code NKG
UDI-Device Identifier10888857350021
UDI-Public10888857350021
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized3
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05030
Device Catalogue Number7601-05030
Device Lot NumberKXND, JDAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 01/01/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1